Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Apr 1, 2023, 1:49 AM CDT for 7 counties in Missouri; Randolph County, Illinois. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 1:49 AM CDT (06:49 UTC)
- Expired
- Apr 1, 2023, 1:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3513 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS73 KLSX 010649 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 149 AM CDT Sat Apr 1 2023 ILZ079-MOZ072>075-084-085-099-011800- /O.NEW.KLSX.WI.Y.0006.230401T0649Z-230401T1800Z/ Randolph IL-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Sparta, Chester, and Farmington 149 AM CDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...In Illinois, Randolph IL County. In Missouri, Crawford MO, Washington MO, Iron MO, Madison MO, Reynolds MO, Saint Francois MO, and Sainte Genevieve MO Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ058>060-064-065-069-070-074-098>102-MOZ047>049-051-052-059>065- 011800- /O.CON.KLSX.WI.Y.0005.000000T0000Z-230401T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Moniteau MO-Cole MO-Osage MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Saint Louis, Belleville, Litchfield, Cahokia, Saint Charles, Centralia, Sullivan, Jefferson City, Union, Alton, Vandalia, Edwardsville, Salem, and Washington 149 AM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of south central and southwest Illinois. Portions of central and east central Missouri. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-011800- /O.CON.KLSX.WI.Y.0005.000000T0000Z-230401T1800Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Callaway MO- Including the cities of Pittsfield, Quincy, Hannibal, Bowling Green, Columbia, Mount Sterling, Mexico, and Fulton 149 AM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of west central Illinois. Portions of central and northeast Missouri. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Carney
1 follow-up statement
348 WWUS73 KLSX 011812 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 112 PM CDT Sat Apr 1 2023 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-011915- /O.EXP.KLSX.WI.Y.0005.000000T0000Z-230401T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Cahokia, Bowling Green, Alton, Washington, Hannibal, Sullivan, Litchfield, Saint Charles, Centralia, Vandalia, Columbia, Saint Louis, Quincy, Fulton, Jefferson City, Mexico, Union, Mount Sterling, Belleville, Pittsfield, Edwardsville, and Salem 112 PM CDT Sat Apr 1 2023 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ ILZ079-MOZ072>075-084-085-099-011915- /O.EXP.KLSX.WI.Y.0006.000000T0000Z-230401T1800Z/ Randolph IL-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Chester, Sparta, and Farmington 112 PM CDT Sat Apr 1 2023 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Kimble
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 31, 10:56 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 31, 10:56 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1056 PM CDT Fri Mar 31 2023
.SHORT TERM... (Through Late Saturday Night)
Issued at 234 PM CDT Fri Mar 31 2023
As of 2PM, we were beginning to see more in the way of surface
based instability spreading across the entire forecast area as the
best moisture just ahead of the front is pushing into our area.
With a very strong wind field, especially aloft, we continue to
expect severe thunderstorms to develop ahead of the front as it
moves east this afternoon and evening. All severe hazards will be
possible, including large hail. However, the greatest threats will
likely be from damaging winds and tornadoes. Storms will be fast
moving and exit the area early this evening.
Winds shift to the southwest behind the initial front, with a
secondary front (with actual cold air behind it) bringing a shift
to westerly winds during the overnight. This secondary front
brings the cold advection which will aid in low level mixing and
transporting the higher winds from aloft down toward the surface
in the form of strong wind gusts. The Wind Advisory continues into
midday Saturday across the northern half of the area where the
potential for gusts over 45 MPH is highest. It will turn much
colder as well, especially considering the widespread 70+
temperatures we've seen today. Tomorrow will top out only in the
50s. Winds decrease in the second half of the day as the low
pressure system continues to pull away to the east. Temperatures
fall off into the 30s tonight.
Kimble
.LONG TERM... (Sunday through Next Friday)
Issued at 234 PM CDT Fri Mar 31 2023
The colder conditions don't last long. We quickly transition
toward upper level ridging by early next week. Surface high
pressure shifting to the east will allow a southerly low level
flow to return on Sunday with the temperature warming back into
the 60s to low 70s.
Another trough digs into the western US on Monday, with its
primary trough axis moving out into the Plains on Tuesday. The
southerly flow ahead of the trough will reintroduce moisture out
into the Plains and set the stage for another round of strong to
severe thunderstorms. How exactly this pans out is still
uncertain, but there's been better agreement on the timing with
the latest model runs than there has been in prior days. The
threat for our area seems centered on late Tuesday into Tuesday
night. There's significant instability and shear available, with
supercells the likely storm mode and all severe weather types
possible. One concern is the timing of the trough with the best
forcing for storms coming through overnight when surface based
instability may be harder to come by.
Showers and storms may begin as early as Monday as a warm front
sets up across our area, so the best chance of showers and storms
will be along and north of the front in the northern half of the
forecast area. Storms in this environment would be elevated, and
any severe weather threat should be limited to hail. It's Tuesday
when the best chance of surface based instability across the
entire are exists, and thus the greatest chance of severe weather.
This is consistent with the SPC Day 5 outlook.
NBM hangs on to POP on Wednesday, but we believe with the growing
consensus on timing that the shower and thunderstorm threat will
be ending quickly early Wednesday morning the threat being during
the night, surface based instability may be harder to come by
during the period of stronger forcing. So while all severe weather
threats are possible, the threat for our area may lean more
toward large hail and perhaps some damaging wind gusts if storms
are no longer surface based when they arrive.ing. Future runs of
the NBM will likely pull back on POP Wednesday as our area will
largely be behind a cold front at that point. Temperatures ahead
of the front on Tuesday are likely to soar into the 80s which
contributes to the greater instability potential. Behind the front
we drop down into the 50s again through Thursday.
Kimble
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1055 PM CDT Fri Mar 31 2023
As an area of low pressure over WI continues to slide to the
east, a secondary cold front will move through the region towards
daybreak on Saturday. In the meantime, VFR conditions will prevail
with gusty southwest to west winds. As a SC deck wraps around the
system it will slide south into the forecast area after 10z
Saturday. Ceilings at KUIN will be MVFR between 10z and 19z
Saturday, while rest of sites will just see low end VFR during
this period. Also, winds will pickup from the northwest with gusts
up to 45kts at times. Then by late tomorrow afternoon as the
system moves further away, winds will lighten considerably.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 1 PM CDT Saturday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Jefferson MO-
Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
Wind Advisory until 1 AM CDT Saturday for Crawford MO-Iron MO-
Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
MO-Washington MO.
IL...Wind Advisory until 1 PM CDT Saturday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
Wind Advisory until 1 AM CDT Saturday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Mar 31, 8:58 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 858 PM CDT Fri Mar 31 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 858 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across southwestern Illinois through late this evening. Some of the thunderstorms may be severe with damaging winds, large hail, and possible tornadoes. Winds will gust as high as 55 mph at times tonight. Please see the Wind Advisory for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds on Saturday will continue to gust up to 55 mph at times...mainly along and north of the Missouri River, as well as along and north of Interstate 64 in Illinois. Please see the Wind Advisory for more information. There is a chance of thunderstorms across portions of the area again Sunday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Byrd
In the hours before
Local storm report, Apr 1, 12:19 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 E RENSSELAER 39.68N 91.47W
03/31/2023 M2.00 INCH RALLS MO PUBLIC
DELAYED REPORT.
&&
MRMLocal storm report, Apr 1, 12:21 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 S COLUMBIA 38.92N 92.33W
03/31/2023 E1.25 INCH BOONE MO PUBLIC
DELAYED REPORT.
&&
MRMLocal storm report, Apr 1, 12:25 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 3 ENE SPAULDING 39.63N 91.46W
03/31/2023 E1.25 INCH RALLS MO PUBLIC
DELAYED REPORT.
&&
MRMLocal storm report, Apr 1, 12:33 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM HAIL KINGSTON 39.82N 91.03W
03/31/2023 E2.00 INCH ADAMS IL PUBLIC
TIME ESTIMATED.
&&
MRMLocal storm report, Apr 1, 1:25 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 W HANNIBAL 39.71N 91.44W
03/31/2023 E2.00 INCH MARION MO LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR.
&&
MRMLocal storm report, Apr 1, 1:31 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 ESE SEEHORN 39.75N 91.23W
03/31/2023 E2.00 INCH PIKE IL FIRE DEPT/RESCUE
TIME ESTIMATED FROM RADAR.
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 39 min |
| Mar 31, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 52 min |
| Mar 31, 8:08 PM CDT | Tornado Warning | LSX | Marion | 22 min |
| Mar 31, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 35 min |
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.